MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATA NSC LUMBOPERITONEAL SHUNT KIT; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATA NSC LUMBOPERITONEAL SHUNT KIT; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 44420
Medical Device Problem Codes Leak/Splash (1354); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported there was a malfunction of the valve when the reservoir was pressed intra-operatively.The valve was never implanted and was replaced.There was no injury to the patient.
 
Additional Manufacturer Narrative
The returned valve was patent.It met the requirements for siphon, reflux, pressure-flow, and preimplantation testing.However, the device did not meet the expectations for reflux, pressure-flow, and pre-implantation testing.However, the valve also did not meet the requirements for leak testing due to a tear observed in the top of the occluder.It is unknown how or when this damage occurred.The ifu caution that ¿care should be taken in handling the valves as silicone has a low cut and tear resistance.¿ the ifu also caution that ¿improper use of instruments in the handling or implantation of shunt products may result in the cutting, slitting, crushing or breaking of components.¿ approximately 15.5 cm of the lumbar catheter was returned.The returned catheter was patent and met the requirements for leak testing.Approximately 16 cm of the peritoneal catheter was returned.The returned catheter was patent and met the requirements for leak testing.All catheters are 100% inspected at the time of manufacture.All valves are 100% tested at the time of manufacture.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that when the physician pressed the valve and ¿suction side,¿ there was ¿a lot of water spray.¿.

Brand Name
STRATA NSC LUMBOPERITONEAL SHUNT KIT
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key6894881
Report Number2021898-2017-00494
Device Sequence Number633696
Product Code JXG
UDI-Device Identifier00643169010796
UDI-Public00643169010796
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K091312
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model Number44420
Device Catalogue Number44420
Device Lot NumberE26769
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2017
Supplement Date Received by Manufacturer10/16/2017
Initial Report FDA Received Date09/26/2017
Supplement Report FDA Received Date11/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1